Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

October 8, 2021Sandusky County, Ohio

NWS Cleveland, OH issued this special weather statement at Oct 8, 2021, 1:19 PM EDT for Sandusky County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2021, 1:19 PM EDT (17:19 UTC)
Expired
Oct 8, 2021, 1:45 PM EDT
In force
26 min
Issued by
NWS Cleveland, OH
Hail
0.50 in
Wind
40

County Sandusky County, OH

The radar

The Cleveland radar (KCLE), 108 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

056 
WWUS81 KCLE 081719
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
119 PM EDT Fri Oct 8 2021
 
OHZ008-018-081745-
Seneca OH-Sandusky OH-
119 PM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of north central Seneca
and central Sandusky Counties through 145 PM EDT...

At 118 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Springs, or near Fremont, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Fremont, Clyde, Green Springs, Ballville, Bettsville, Lindsey,
Helena, Burgoon, Vickery, Kansas and Stony Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4146 8326 4146 8308 4137 8287 4116 8312
      4124 8331
TIME...MOT...LOC 1718Z 209DEG 12KT 4127 8316 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Sefcovic

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 8, 9:26 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Oct 8, 9:26 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
926 AM EDT Fri Oct 8 2021

.SYNOPSIS...
Low pressure will meander north along the Mississippi Valley and
into the Great Lakes through Saturday. A low pressure system
will impact the region on Tuesday followed by weak high pressure
through mid week.

&&

.NEAR TERM /THROUGH SATURDAY/...
Much of the patchy fog has begun to diminish this morning across
the area as daytime heating increases. Adjusted temperatures and
dewpoints to reflect current observations, but those were the
only changes made with this update. Showers and isolated
thunderstorms are expected this afternoon.

Previous Discussion...
Upper-level low, currently centered over northern Illinois, will
transition to an open wave as it continues to drift northeast
across the Great Lakes region through Saturday. The moisture
profile across the area in the near term remains relatively
unchanged with a high degree of confidence that surface dew
points remain about 60 deg F, with periods up into the mid 60s.
Vorticity pieces circulating around the upper-level low will
provide forcing for sporadic/isolated shower activity through
the morning hours before daytime heating allows for instability
to build to MUCAPE of around 1000-1500 J/kg, which will allow
for more scattered showers and thunderstorms during the
afternoon/evening hours. Locally heavy rainfall will be
possible. Precipitation activity will gradually wane overnight
with the loss of instability, giving way to mainly isolated
showers. Additional afternoon redevelopment is expected
Saturday, though should be mainly reserved for far northeast
Ohio and northwest Pennsylvania. Temperatures through the short
term period remain nearly 10 degrees above normal with highs
generally in the 70s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
An upper level ridge will nose in from the southwest across the
Upper Ohio River Valley by Sunday. High pressure near the southern
Appalachian Mountains will bring southerly winds Sunday 10 to 15 mph
along with partly cloudy skies. Afternoon temperatures Sunday will
climb into the upper 70s to lower 80s areawide. The warmest day of
the next several days will likely be on Monday. Upper level ridging
aloft with southerly winds at the surface will help boost Monday's
afternoon temperatures into the lower to middle 80s. We may be
within a few degrees of record high temperatures on Monday and it
will be muggy.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
A vigorous shortwave trough will move from the Midwest into the
Great Lakes region early on Tuesday. This weather system will just
skirt by our region to the northwest. We will see some increase in
clouds but continue with partly cloudy skies Tuesday. There will
also be a chance for a few scattered showers. Another upper level
ridge quickly moves over the region on Wednesday. Temperatures for
Tuesday and Wednesday will continue to be way above average in the
middle 70s to near 80. Another vigorous shortwave will move through
the Upper Midwest on Thursday which will try to bring a front into
the region with another chance for scattered showers. Warm
conditions will continue through the end of next week.

&&

.AVIATION /12Z Friday THROUGH Tuesday/...
Added patchy fog to the forecast due to a few ASOS observations
of 1SM or less, although there are a couple obs (KCAK/KYNG) that
are as low as 1/4SM at times. Dew point depression of 2 deg F or
less alongside winds of 5 knots or less is common this morning.
These conditions are favorable for fog development. Patchy fog
that is observed at the start of the TAF period (12Z) should
gradually lift through 13 or 14Z.

An upper-level cutoff low and surface trough pair will continue
to be responsible for scattered showers and thunderstorms
through the TAF period. Isolated showers and thunderstorms this
morning are expected to continue near KTOL, KFDY, and KERI.
Redevelopment of scattered to numerous showers and thunderstorms
is expected between 18-00Z across many of the TAF sites.
Coverage of precipitation will wane tonight while shifting
eastward through the night. Additional BR/FG is possible late
tonight. Winds will light and primarily out of the south.

Outlook...Non-VFR possible with rain showers Monday night
through Tuesday morning.

&&

.MARINE...
Overall for October standards, the weather pattern will be unusually
warm and quiet over Lake Erie through the weekend into early next
week. There will be the chance for scattered showers and isolated
thunderstorms today into Saturday. Southerly today and Saturday will
be 5 to 10 knots. Low pressure moving across the Upper Great Lakes
region this weekend will yield a slight increase in southerly winds
10 to 20 knots Saturday night through Tuesday. With the offshore
wind flow, expect waves to be minimum near the lakeshore through
early next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Campbell/Saunders
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Saunders
MARINE...Griffin
Hazardous weather outlook, Oct 8, 3:10 AM EDT, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
310 AM EDT Fri Oct 8 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-090715-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
310 AM EDT Fri Oct 8 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 8, 1:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
119 PM EDT Fri Oct 8 2021

OHZ008-018-081745-
Seneca OH-Sandusky OH-
119 PM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of north central Seneca
and central Sandusky Counties through 145 PM EDT...

At 118 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Springs, or near Fremont, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fremont, Clyde, Green Springs, Ballville, Bettsville, Lindsey,
Helena, Burgoon, Vickery, Kansas and Stony Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4146 8326 4146 8308 4137 8287 4116 8312
      4124 8331
TIME...MOT...LOC 1718Z 209DEG 12KT 4127 8316

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 1:47 PM EDTSpecial Weather StatementCLEOttawa43 min
Oct 8, 1:52 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky38 min
Oct 8, 2:01 PM EDTSpecial Marine WarningCLE98 min
Oct 8, 2:26 PM EDTSpecial Weather StatementCLEOttawa49 min
Oct 8, 2:40 PM EDTSpecial Weather StatementCLEErie50 min
Oct 8, 2:44 PM EDTSpecial Marine WarningCLE100 min
Oct 8, 4:43 PM EDTSpecial Weather StatementCLELorain47 min
Oct 8, 4:47 PM EDTSevere Thunderstorm WarningCLELorain28 min
Oct 8, 4:50 PM EDTSpecial Marine WarningCLE55 min
Oct 8, 5:14 PM EDTSpecial Weather StatementCLELorain46 min
Oct 8, 5:21 PM EDTSpecial Weather StatementCLEMedina39 min
Oct 8, 6:08 PM EDTSpecial Weather StatementCLEHancock52 min
Oct 8, 6:13 PM EDTSevere Thunderstorm WarningCLEHancock26 min
Oct 8, 6:19 PM EDTSpecial Marine WarningCLE41 min
Oct 8, 7:01 PM EDTSpecial Marine WarningCLE59 min
Oct 8, 7:14 PM EDTSpecial Weather StatementCLECuyahoga46 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.